Alert archive / Florida / Frost Advisories in 2011

Frost Advisory 3, NWS Tampa Bay, FL

November 30, 2011

NWS Tampa Bay, FL issued this frost advisory at Nov 30, 2011, 9:47 PM EST. It took effect at Dec 1, 2011, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2011, 9:47 PM EST (02:47 UTC)
In effect from
Dec 1, 2011, 4:00 AM EST
Expired
Dec 1, 2011, 8:00 AM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WWUS72 KTBW 010247
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
947 PM EST WED NOV 30 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY FOR
LEVY COUNTY...

.THE COMBINATION OF LIGHT NORTHEAST WINDS...MOSTLY CLEAR
SKIES...LOW LEVEL MOISTURE AND COLD OVERNIGHT TEMPERATURES IN THE
LOWER 30S OVER LEVY COUNTY IS EXPECTED TO PRODUCE WIDESPREAD FROST
TOWARDS MORNING.

FLZ039-011300-
/O.NEW.KTBW.FR.Y.0003.111201T0900Z-111201T1300Z/
LEVY-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND
947 PM EST WED NOV 30 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM
EST THURSDAY. 

* TEMPERATURE...LOW TEMPERATURES OF AROUND 32 DEGREES ARE EXPECTED
  ACROSS INTERIOR LEVY COUNTY FOR ONE TO TWO HOURS HOURS THURSDAY.

* IMPACTS...WIDESPREAD FROST WILL DEVELOP ACROSS INTERIOR LEVY
  COUNTY LATE TONIGHT. SENSITIVE VEGETATION WILL BE SUSCEPTIBLE TO
  THESE COLD TEMPERATURES. TENDER PLANTS CAN BE KILLED AT THESE
  TEMPERATURES IF PROTECTIVE MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Nov 30, 8:00 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Nov 30, 8:00 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
800 PM EST WED NOV 30 2011

.UPDATE...UPPER TROUGH SWINGING THROUGH THE DEEP SOUTH THIS
EVENING WITH SURFACE HIGH PRESSURE BUILDING INTO THE REGION
FILTERING A VERY COLD AIRMASS THROUGH THE FL PENINSULA. 00Z
SOUNDING SHOWING DRY AIRMASS ABOVE 2.5K FT SUBSIDENCE INVERSION AND
STRONG WESTERLY FLOW ALOFT. NW LOW LEVEL FLOW AND COLD AIR
ADVECTION OVER THE RELATIVELY WARMER E GULF PRODUCING SCATTERED TO
BROKEN STRATO CU DECK THAT IS MOVING ASHORE FROM AROUND THE TAMPA
BAY AREA SOUTHWARD. OVER THE NATURE COAST TONIGHT COMBINATION OF
LIGHT N-NE WINDS...MOSTLY CLEAR SKIES...LOW LEVEL MOISTURE AND
COLD OVERNIGHT TEMPERATURES IN THE LOWER 30S TO PRODUCE PATCHY
AREAS OF FROST TOWARDS MORNING. ELSEWHERE COLD OVERNIGHT
TEMPERATURES TO FALL 10-15 DEGREES BELOW NORMAL.

&&

.AVIATION...MVFR CIGS CONTINUE TO SLOWLY ADVECT INLAND FROM SRQ
NORTHWARD. LOW CIGS FROM PGD SOUTHWARD ARE STILL HANGING ON THE
COAST BUT COULD POTENTIALLY PUSH INLAND LATER TONIGHT AS WINDS ARE
STILL NORTHEAST. HOWEVER...EXPECTED WINDS ACROSS THE AREA TO SHIFT
MORE NORTH AROUND 4Z WHICH WILL HELP BREAK UP MVRF CIGS. AFTER CIGS
IMPROVE...VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...3-4 MB GRADIENT OVER THE EASTERN GULF THIS EVENING WITH
MODERATE NORTHERLY WINDS AS HIGH PRESSURE BUILDS INTO THE DEEP
SOUTH. SEAS WILL CONTINUE TO SLOWLY SUBSIDE FROM THE STRONG W-NW
WINDS YESTERDAY AND TODAY WINDS AND SEAS THEN VEER N-NE OVERNIGHT
WITH WINDS HOLDING AROUND 15 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  44  70  52  75 /   0   0   0   5
FMY  49  73  53  77 /   0   0   0   5
GIF  43  70  51  75 /   0   0   0   5
SRQ  47  72  51  77 /   0   0   0   5
BKV  34  70  44  75 /   0   0   0   5
SPG  51  68  57  72 /   0   0   0   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE/MARINE...25/DAVIS
AVIATION...20/BARRON
Hazardous weather outlook, Nov 30, 5:00 AM EST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EST WED NOV 30 2011

FLZ039-042-043-048>052-055>057-060>062-065-302200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
500 AM EST WED NOV 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
ELEVATED SEAS OVER THE GULF WATERS THIS MORNING WILL CONTINUE TO
GENERATE SOME HIGH SURF AND A MODERATE RISK OF RIP CURRENTS ALONG
AREA BEACHES THROUGH EARLY TODAY. SWIM AT GUARDED BEACHES AND
HEED THE ADVICE OF THE BEACH PATROL.

...WIND AND SEA IMPACT...
ALTHOUGH WINDS HAVE DECREASED ACROSS THE GULF WATERS DURING THE
PAST 24 HOURS...SEAS REMAIN ELEVATED IN THE 5 TO 7 FOOT RANGE
NEAR SHORE AND 7 TO 9 FEET OFFSHORE. THESE SEAS WILL CONTINUE TO
PRODUCE HAZARDOUS BOATING CONDITIONS OVER THE GULF WATERS THROUGH
EARLY AFTERNOON TODAY. FISHERMEN AND OTHER SMALL CRAFT OPERATORS
MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE
LATER TODAY THROUGH THURSDAY.

...FIRE WEATHER IMPACT...
A DRIER AIR MASS WILL OVERSPREAD ALL OF WEST CENTRAL AND SOUTHWEST
FLORIDA TODAY. THIS DRIER AIR MAY ALLOW HUMIDITY VALUES TO FALL
INTO THE 35 TO 40 PERCENT RANGE OVER INLAND LOCATIONS THIS
AFTERNOON BUT RED FLAG CONDITIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...WIND AND SEA IMPACT...
STRONG SURFACE HIGH PRESSURE WILL BUILD IN NORTH OF THE REGION
THURSDAY THROUGH THE UPCOMING WEEKEND. A TIGHTENING PRESSURE
GRADIENT ASSOCIATED WITH THE HIGH WILL HELP TO PRODUCE AN
INCREASING NORTHEAST TO EASTERLY WIND FLOW OVER THE GULF WATERS
THROUGH THE PERIOD WITH BUILDING SEAS. THE INCREASING WINDS AND
SEAS WILL LEAD TO HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT
OPERATORS.

...FIRE WEATHER IMPACT...
A DRY AIR MASS ACROSS THE REGION WILL SUPPORT HUMIDITY VALUES
FALLING INTO THE 35 TO 40 PERCENT RANGE OVER INLAND LOCATIONS
OF WEST CENTRAL AND SOUTHWEST FLORIDA THURSDAY AFTERNOON...BUT
RED FLAG CONDITIONS ARE NOT EXPECTED. AN INCREASING NORTHEAST
TO EASTERLY WIND FLOW AROUND SURFACE HIGH PRESSURE BUILDING IN TO
THE NORTH OF THE REGION WILL HELP TO INCREASE MOISTURE ACROSS THE
REGION FRIDAY THROUGH EARLY NEXT WEEK WHICH WILL KEEP HUMIDITY
VALUES ABOVE CRITICAL LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MCMICHAEL

Nearby

Frost Advisories in Florida, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.